Tornadoes · United States · Florida · 2010
EF0 tornado, Bonaventure to (Cof)Patrick Afb, Florida, January 22, 2010
From Bonaventure to (Cof)Patrick Afb, this EF0 tornado ran 7.3 miles across Brevard County on January 22, 2010, touching down at 7:38 AM EST and reaching 265 yards wide. It killed nobody and injured 1, and did $1.0 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 22, 2010
- Touchdown
- 7:38 AM EST (12:38 UTC)
- Lifted
- 7:49 AM EST (12:49 UTC)
- On the ground
- 11 minutes
- Path length
- 7.3 miles (11.8 km)
- Path width
- 265 yards (242 m)
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.0 million
- County
- Brevard County
- Touchdown point
- 28.254, -80.725
- Lift-off point
- 28.273, -80.606
- Record number
- 1001220638-01
What the Weather Service recorded
An early morning storm produced localized severe thunderstorm wind damage in Orange County. ||A cell exhibiting rotation on radar tracked from rural western Brevard county, producing isolated severe thunderstorm wind damage in Viera from several miles west of I-95 to I-95 where a tractor trailer was tipped over. Just east of I-95, an EF0 tornado touched down and caused minor structural damage to several hundred homes, as well as considerable tree damage along a continuous path over 7 miles. Along this path, the tornado moved from the mainland, across the Indian River, Merritt Island, Banana River and finally across the beach side barrier island before moving into the Atlantic. See separate waterspout episode for over-water portion of tornadic waterspout track.
An EF0 tornado touched down just east of Interstate 95 in the town of Viera in central Brevard County and remained on the ground for over 7 miles, then exited into the Atlantic. The tornado moved from the mainland, across the Indian River, to Merritt Island, then across the Banana River to the beach-side barrier island between Patrick Air Force Base and Cocoa Beach, then exited into the Atlantic. One hundred and forty three homes sustained minor damage in Viera, mainly damaged/destroyed screen pool enclosures, damage to soffits, gutters and some shingles. Minor damage to six homes occurred on Merritt Island and four apartment units and several vehicles in Cocoa Beach. Numerous trees were toppled or snapped along the entire swath of damage. One person was slightly injured in Viera due to flying debris/glass. EF assessment: DI2, DOD2, LB-EXP.
An EF0 tornado touched down just east of Interstate 95 in the town of Viera in central Brevard County and remained on the ground for over 7 miles, then exited into the Atlantic. The tornado moved from the mainland, across the Indian River, to Merritt Island, then across the Banana River to the beach-side barrier island between Patrick Air Force Base and Cocoa Beach, then exited into the Atlantic. One hundred and forty three homes sustained minor damage in Viera, mainly damaged/destroyed screen pool enclosures, damage to soffits, gutters and some shingles. Minor damage to six homes occurred on Merritt Island and four apartment units and several vehicles in Cocoa Beach. Numerous trees were toppled or snapped along the entire swath of damage. One person was slightly injured in Viera due to flying debris/glass. EF assessment: DI2, DOD2, LB-EXP.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
4 minutes of warning. NWS MLB issued a tornado warning for this county at 12:34 UTC, 4 minutes before the tornado touched down, in force until 13:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 09:49 UTC | 10:15 UTC | Tornado Warning | MLB |
| 11:38 UTC | 12:15 UTC | Tornado Warning | MLB |
| 12:34 UTC | 13:00 UTC | Tornado Warning | MLB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the tornado touched down at Jan 22, 4:17 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 22, 4:17 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 417 AM EST FRI JAN 22 2010 .DISCUSSION... CURRENT-TODAY...FRONTAL BOUNDARY/TROUGH ACROSS NORTH AND CENTRAL FLORIDA WITH STORMS AND SHOWERS MOVING WEST TO EAST AT 30 TO 35 MPH ACROSS CENTRAL FLORIDA. SEVERAL CELLS SHOWING LOW LEVEL ROTATION ALONG WITH HEAVY RAIN. SOUTHWEST FLOW WILL KEEP FEEDING MOISTURE INTO THE AREA THEREFORE WILL KEEP CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE FOR MOST OF THE DAY THEN CLEAR THE NORTHERN HALF DURING THE AFTERNOON AS THE BOUNDARY WEAKENS AND DROPS INTO SOUTHERN FLORIDA. TONIGHT...CLEARING SKIES AS FRONT CLEARS SOUTHERN AREAS. WINDS SHIFT TO THE NORTHEAST AS HIGH PRESSURE ALONG THE EASTERN SEA BOARD BUILDS INTO FLORIDA. SAT-MON...BRIEF TRANSITION TO COOLER AND DRIER CONDITIONS SAT WITH SHORTWAVE RIDGE TRANSITING THE AREA BEHIND WEAKENING COLD FRONT. RATHER PROGRESSIVE PATTERN IN PLACE WILL CREATE AN EARLY RETURN TO ONSHORE FLOW DURING SAT WITH LOW LEVEL MOISTURE RECOVERY AS MARINE INFLUENCE BEGINS. LATEST GFS BRINGS LOW POPS IN SAT NIGHT...BUT WILL KEEP PREVIOUS FORECAST WHICH INTRODUCES SLIGHT CHANCE POPS ON SUN AS IT BECOMES WARM WITH A BREEZY SOUTH WIND FLOW. A DEEP MID LATITUDE TROUGH OVER THE MID SECTION OF THE COUNTRY AND DIVERGENCE ALOFT ASSOCIATED WITH RIGHT ENTRANCE REGION OF JET SHOULD PROVIDE LARGE SCALE LIFT AND BRING A CHANCE OF SHOWERS/STORMS AHEAD OF NEXT COLD FRONT ON SUN NIGHT/MONDAY. TUE-FRI...FRONTAL PASSAGE LATE MONDAY WILL BRING AN EXTENDED PERIOD OF DRIER AND COOL CONDITIONS WELL INTO THE WEEK AS A LARGE AREA OF HIGH PRESSURE BUILDS OVER THE EASTERN STATES AND EVENTUALLY MOVES OUT OVER THE WESTERN ATLC. SLOW VEERING OF WINDS TO ONSHORE BY LATE WEEK WILL BRING A GRADUAL MODERATING TREND...WITH NO FORESEEABLE PRECIPITATION. && .AVIATION...TEMPO IFR CONDITIONS MCO-MLB SOUTH IN/NEAR STORMS THROUGH THE MORNING THEN VFR. && .MARINE...ROPPING SMALL CRAFT ADVISORY AS WINDS DO NOT SUPPORT CONTINUATION AND MENTION SMALL CRAFT EXERCISE CAUTION FOR 15 TO 20 KNOT WINDS BEYOND 20 MILES OF SHORE. SAT...HIGH PRESSURE RIDGE NOSING DOWN THE EASTERN SEABOARD WILL RESULT IN WINDS VEERING TO ONSHORE. LATEST INDICATIONS ARE THAT THE PRESSURE GRADIENT WILL START TO INCREASE IN THE AFTERNOON SO EAST WINDS MAY PICK UP TO 15 KNOTS. SUN...WINDS WILL VEER TO THE SOUTH AND INCREASE...WITH ADVISORY LEVELS LIKELY REACHED. MON-TUE...POST FRONTAL WEST/NORTHWEST WINDS LOOKS LIKE THEY WILL STAY AT ADVISORY LEVELS AS GOOD MIXING SHOULD OCCUR DUE TO COLD ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 54 72 63 / 30 10 10 10 MCO 78 57 75 62 / 30 10 10 10 MLB 78 58 76 66 / 40 10 10 10 VRB 80 60 78 67 / 40 10 10 10 LEE 76 53 75 61 / 30 10 10 10 SFB 79 55 75 62 / 30 10 10 10 ORL 78 58 75 63 / 30 10 10 10 FPR 80 60 79 66 / 40 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....LASCODY
Hazardous weather outlook, Jan 22, 5:45 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EST FRI JAN 22 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-221700- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FRONTAL BOUNDARY MOVING DOWN THE PENINSULA WILL ENHANCE THE POTENTIAL FOR THUNDERSTORMS MAINLY THIS MORNING. SOUTHWEST FLOW AHEAD OF THE FRONT WILL CONTINUE TO FEED GULF STORMS ACROSS THE AREA THIS MORNING. LOW LEVEL WIND PROFILES SUGGEST THAT SOME STORMS MAY ACQUIRE ROTATION AND BECOME STRONG TO SEVERE. THE MAIN WEATHER HAZARDS FROM THESE STORMS WILL BE STRONG GUSTY WINDS TO 50 MPH... OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...BRIEF BUT VERY HEAVY RAIN AND POSSIBLY A FUNNEL CLOUD OR A TORNADO. FAST STORM MOVEMENT WILL LIMIT FLOODING POTENTIAL BUT WILL HAVE TO WATCH FOR TRAINING CELLS OVER THE SAME AREA LATER THIS MORNING. ...RIP CURRENT IMPACT... FOR THOSE BRAVE ENOUGH TO ENTER THE CHILLY SURF...THERE IS AN ELEVATED RISK FOR RIP CURRENTS TODAY DUE TO A SMALL LONG PERIOD SWELL. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... ANY STRONG OR SEVERE STORMS THAT DO FORM WILL IMPACT INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. ...WATERSPOUT IMPACT... ISOLATED WATERSPOUTS ARE POSSIBLE AS STRONGER STORMS CROSS THE INTRACOASTAL WATERWAY AND ENTER THE NEARSHORE ATLANTIC ...WIND AND SEA IMPACT... SOUTHWEST WINDS 15 TO 20 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS BEYOND A FEW MILES OF SHORE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT IS FORECAST TO MOVE INTO CENTRAL FLORIDA ON MONDAY. THIS FRONT WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS ...SOME OF WHICH COULD BE STRONG. AHEAD OF THIS NEXT FRONT...WINDS AND SEAS WILL INCREASE OVER THE ATLANTIC SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED ESPECIALLY FROM KISSIMMEE AND COCOA NORTH. WIMMER
In the hours before
Special weather statement, Jan 22, 2:45 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 245 AM EST FRI JAN 22 2010 FLZ045-053-220830- ORANGE-OSCEOLA- 245 AM EST FRI JAN 22 2010 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN ORANGE COUNTY... NORTHWESTERN OSCEOLA COUNTY... AT 244 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 14 MILES SOUTHWEST OF ANIMAL KINGDOM...MOVING EAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CAMPBELL...LAKE BUENA VISTA...LAKE MARY JANE...AND MAY REACH ORLANDO INTERNATIONAL AIRPORT BEFORE WEAKENING. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 67
Special weather statement, Jan 22, 6:02 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 602 AM EST FRI JAN 22 2010 FLZ045-053-221145- ORANGE-OSCEOLA- 602 AM EST FRI JAN 22 2010 ...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...NORTHERN OSCEOLA COUNTY... AT 556 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CELEBRATION...MOVING EAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CAMPBELL...LAKE BUENA VISTA...LAKE MARY JANE AND PLEASURE ISLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 67
Special weather statement, Jan 22, 7:31 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 731 AM EST FRI JAN 22 2010 FLZ047-221300- SOUTHERN BREVARD COUNTY- 731 AM EST FRI JAN 22 2010 ...STRONG THUNDERSTORMS AFFECTING CENTRAL BREVARD COUNTY... AT 726 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 7 MILES WEST OF VIERA...MOVING EAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN HARBOUR BEACH AND SUNTREE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. WEAK ROTATION IS ALSO BEING OBSERVED IN THIS STORM WHICH MAY BE ABLE TO PRODUCE BRIEF FUNNEL CLOUDS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. WEITLICH
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cape Canaveral, FL (KXMR), 00:00Z
11.4 hours after it, 28 km from the path. January 23, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -80420 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.6 K/km
The surface observations
Patrick Afb/Cocoa B (COF), 6 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 10:47 UTC | 71.6 | 69.8 | 220° 14 kt | 1008.8 | ||
| 10:55 UTC | 71.8 | 70 | 220° 14 kt | 1009.1 | ||
| 11:14 UTC | 71.6 | 69.8 | 220° 15 kt | 1008.8 | -DZ | |
| 11:26 UTC | 71.6 | 69.8 | 220° 13 kt | 1009.1 | -RA | |
| 11:55 UTC | 71.6 | 70.2 | 230° 12 kt | 1009.1 | -RA | |
| 12:10 UTC | 71.6 | 69.8 | 220° 10 kt | 1009.1 | -RA | |
| 12:25 UTC | 71.6 | 69.8 | 220° 9 kt | 1009.5 | TSRA BR | |
| 12:40 UTC | 71.6 | 69.8 | 220° 8 kt | 1009.5 | +TSRA BR | |
| 12:55 UTC | 71.6 | 69.8 | 300° 17 kt | 1010.2 | +TSRA FG | |
| 13:03 UTC | 69.8 | 68 | 320° 13 kt | 20 | 1009.8 | +SHRA BR |
| 13:23 UTC | 68 | 68 | 320° 11 kt | 1010.2 | SHRA BR | |
| 13:33 UTC | 68 | 68 | 310° 10 kt | 1010.5 | -RA BR | |
| 13:55 UTC | 68 | 68 | 300° 9 kt | 1010.8 | -RA BR | |
| 14:15 UTC | 69.8 | 69.8 | 270° 7 kt | 1010.8 | VCSH |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Melbourne radar (KMLB), 17 km away, was scanning. The volume nearest the touchdown began at 12:36 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 12:35 UTC | TSTM WND DMG | 5 Ssw Rockledge | Brevard, FL | NEWLY PLANTED LARGE PALM TREES TOPPLED, FENCES KNOCKED OVER, DAMAGE TO SEVERAL POOL SCREEN ENCLOSURES AT BRUNOT CIRCLE, VIERA FL. WIND ESTIMATED 50-60 MPH. |
| 12:36 UTC | TSTM WND DMG | Viera | Brevard, FL | YOUNG STURDY TREE SNAPPED IN HALF. HEAVY GLASS DOORS BLOWN OPEN BACKWARDS AGAINST THE HINGES WITH WELL CONTRUCTED ROOF CREAKING AT THE VIERA SCHOOL BOARD BUILDING. POSSIBLE TORNADO. |
| 12:37 UTC | TSTM WND DMG | Viera | Brevard, FL | YOUNG STURDY TREE SNAPPED IN HALF. HEAVY GLASS DOORS BLOWN OPEN BACKWARDS AGAINST THE HINGES WITH WELL CONTRUCTED ROOF CREAKING AT THE VIERA SCHOOL BOARD BUILDING. POSSIBLE TORNADO. |
| 12:38 UTC | TSTM WND DMG | 5 S Rockledge | Brevard, FL | DAMAGE TO SCREEN PORCH OF A HOUSE IN THE VIERA AREA. POSSIBLE TORNADO |
| 12:38 UTC | TORNADO 0 | 5 S Rockledge | Brevard, FL | EF0 TORNADO CONFIRMED WITH WINDS ESTIMATED 65-75 MPH AND A PATH LENGTH ESTIMATED AROUND 6 MILES FROM NEAR JACQUES DRIVE IN VIERA TO DEL SOL DRIVE ON MERRITT ISLAND |
| 12:41 UTC | TORNADO 0 | 5 Wnw Patrick Airforce | Amz552, FL | TREES TOPPLED AND SNAPPED, MINOR STRUCTURAL DAMAGE TO 6 HOMES NEAR US1 AND VIERA BLVD. THIS DAMAGE IS ASSOCIATED WITH THE TORNADO THAT BEGAN AT 0738 AM 5 S OF ROCKLEDGE. |
| 12:41 UTC | TORNADO | 5 Wnw Patrick Airforce | Amz552, FL | TREES TOPPLED AND SNAPPED, MINOR STRUCTURAL DAMAGE TO 6 HOMES NEAR US1 AND VIERA BLVD. DAMAGE FROM EF0 TORNADO. |
| 12:45 UTC | TORNADO 0 | 4 Nw Patrick Airforce B | Brevard, FL | NUMEROUS TREES TOPPLED AND SNAPPED, MINOR DAMAGE TO SEVERAL HOMES AND POOL SCREEN ENCLOSURES. THIS DAMAGE IS ASSOCIATED WITH THE TORNADO THAT BEGAN AT 0738 AM 5 S OF ROCKLEDGE. |
| 12:47 UTC | TSTM WND DMG | 4 Nw Patrick Air Force | Brevard, FL | STRUCTURAL DAMAGE TO A TILE ROOF. POSSIBLE TORNADO. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of January 22, 2010
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 22 | 7:38 AM EST | EF0 | Brevard, FL | 7.3 | 265 | 1 | $1.0 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.